Alert archive / Indiana / Wind Chill Advisories in 2007
Wind Chill Advisory 3, NWS Indianapolis, IN
NWS Indianapolis, IN issued this wind chill advisory at Feb 15, 2007, 8:40 PM EST for 26 counties in Indiana. It took effect at Feb 15, 2007, 11:00 PM EST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2007, 8:40 PM EST (01:40 UTC)
- In effect from
- Feb 15, 2007, 11:00 PM EST
- Expired
- Feb 16, 2007, 12:00 PM EST
- In force
- 13 hr
- Issued by
- NWS Indianapolis, IN
All 26 counties
Boone County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Delaware County, IN, Fountain County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Johnson County, IN, Madison County, IN, Marion County, IN, Montgomery County, IN, Morgan County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 29 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.7 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1095 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KIND 160140 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 840 PM EST THU FEB 15 2007 ...BITTER COLD ACROSS MUCH OF CENTRAL INDIANA TONIGHT... .HIGH PRESSURE WITH CLEAR SKIES AND VERY COLD TEMPERATURES WILL SETTLE ACROSS THE REGION TONIGHT. WINDS WITH THIS SYSTEM ARE NOT EXPECTED TO BECOME CALM. WINDS OVERNIGHT WILL NEAR 10 MPH ACROSS CENTRAL INDIANA. THE RECENT SNOWS WILL ALSO ADD A CHILLING EFFECT TO THE SURFACE TEMPERATURES. TEMPERATURES TONIGHT ARE EXPECTED TO FALL BETWEEN ZERO AND 5 BELOW ALONG AND NORTH OF INTERSTATE 70. THIS COMBINED WITH 5 TO 10 MPH WINDS WILL PRODUCE WIND CHILL READINGS BETWEEN 15 BELOW TO 24 BELOW ZERO. WIND CHILL READINGS ARE EXPECTED TO INCREASE ON LATE FRIDAY MORNING AS MORNING SUN WILL HEAT TEMPERATURES BACK ABOVE ZERO. INZ021-028>031-035>049-051-052-054>057-160945- /O.NEW.KIND.WC.Y.0003.070216T0400Z-070216T1500Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-MORGAN-JOHNSON- SHELBY-RUSH- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE 840 PM EST THU FEB 15 2007 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST FRIDAY. LOW TEMPERATURES BETWEEN 0 AND 5 BELOW COMBINED WITH WINDS AROUND 10 MPH WILL RESULT IN WIND CHILL READINGS BETWEEN 15 BELOW AND 23 BELOW. LIMIT THE AMOUNT OF TIME SPENT OUTDOORS. IF YOU MUST GO OUTDOORS BE SURE TO COVER ALL EXPOSED SKIN. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE WIND CHILLS LESS THAN 15 BELOW. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ PUMA
3 follow-up statements
000 WWUS43 KIND 160938 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 438 AM EST FRI FEB 16 2007 ...BITTER COLD ACROSS MUCH OF CENTRAL INDIANA THIS MORNING... TEMPERATURES MAY DROP AS LOW AS 8 BELOW AROUND SUNRISE AND WIND SPEEDS OF UP TO 10 MPH MAY PRODUCE WIND CHILLS FROM 15 BELOW TO AS LOW AS 24 BELOW. TEMPERATURES WILL BEGIN TO WARM SOME BY LATE MORNING AND CONDITIONS WILL IMPROVE BY MIDDAY. && INZ021-028>031-035>049-051-052-054>057-161500- /O.CON.KIND.WC.Y.0003.000000T0000Z-070216T1500Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-MORGAN-JOHNSON- SHELBY-RUSH- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE 438 AM EST FRI FEB 16 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. TEMPERATURES BETWEEN 2 AND 8 BELOW COMBINED WITH WINDS OF AROUND 10 MPH AT TIMES WILL RESULT IN WIND CHILL READINGS BETWEEN 15 BELOW AND 24 BELOW. LIMIT THE AMOUNT OF TIME SPENT OUTDOORS. IF YOU MUST GO OUTDOORS BE SURE TO COVER ALL EXPOSED SKIN. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE WIND CHILLS LESS THAN 15 BELOW. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ JH
000 WWUS43 KIND 161432 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 932 AM EST FRI FEB 16 2007 INZ021-028>031-035>049-051-052-054>057-161700- /O.EXT.KIND.WC.Y.0003.000000T0000Z-070216T1700Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-MORGAN-JOHNSON- SHELBY-RUSH- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE 932 AM EST FRI FEB 16 2007 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL NOON EST TODAY. TEMPERATURES WILL SLOWLY RISE ABOVE ZERO BY NOON. WITH TEMPERATURES AT OR BELOW ZERO FOR THE NEXT SEVERAL HOURS AND A WEST WIND AT 10 MPH...WIND CHILLS WILL REMAIN IN THE 15 TO 20 BELOW RANGE. LIMIT THE AMOUNT OF TIME SPENT OUTDOORS. IF YOU MUST GO OUTDOORS BE SURE TO COVER ALL EXPOSED SKIN. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE WIND CHILLS LESS THAN 15 BELOW. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$
000 WWUS43 KIND 161704 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1204 PM EST FRI FEB 16 2007 INZ021-028>031-035>049-051-052-054>057-161815- /O.EXP.KIND.WC.Y.0003.000000T0000Z-070216T1700Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-MORGAN-JOHNSON- SHELBY-RUSH- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE 1204 PM EST FRI FEB 16 2007 ...WIND CHILL ADVISORY HAS EXPIRED... THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this wind chill advisory went out at Feb 15, 6:28 PM EST, 2 hours 12 minutes earlier.
Area forecast discussion, Feb 15, 6:28 PM EST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 628 PM EST THU FEB 15 2007 .AVIATION...DISCUSSION FOR 160000Z TAFS. SFC HI CENTERED OVR NRN KS AT 23Z WL SINK S TO THE GULF COAST OF TX BY THE END OF THE PD. WINDS OF 5-10KTS SHUD INCREASE LATE MORNING AND SHIFT FROM THE NW TO SW DURING THE PD. A FEW WISPY CIRRUS WILL GIVE WAY TO CLR SKIES. NO VSBY RESTRICTIONS EXPECTED. && .SHORT TERM /TONIGHT AND FRIDAY/...HIGH PRESSURE WILL DOMINATE THE SHORT TERM FORECAST. TEMPS WILL BE THE MAIN CONCERN TONIGHT. NEITHER THE MAV NOR MET ARE COLD ENOUGH FOR TONIGHTS TEMPS...ESPECIALLY WITH SNOWPACK AND SOME COLD ADVECTION. HAVE CUT MOS TEMPS AT MOST SITES. TIME HEIGHT SECTIONS SHOW SOME LOW LEVEL MOISTURE BUT WITH SUBSIDENCE UNDER HIGH PRESSURE THERE WONT BE MUCH MORE THAN A FEW CLOUDS TONIGHT INTO FRIDAY. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... MAIN CONCERN WILL BE THE SNOW SYSTEM THAT WILL BE MOVING THROUGH ON SATURDAY. LOW PRESSURE WILL MOVE OUT OF THE NORTHWEST THEN MOVE THROUGH THE GREAT LAKES. THE 850 TO 700 MB LEVELS START OUT VERY DRY FRIDAY EVENING. THE GFS DEW POINT ON THE SOUNDING GOES OFF THE CHART. THE 700 MB PLOT GOES FROM -39 TO OUR EAST TO -12 IN MO WITH -55 IN ILLINOIS. THIS COULD BE BAD DATA BUT CHECKING THE ILX RAOB THEY HAD A DRY LAYER FOR TWO RUNS. THE 12Z RUNS HAVE SMOOTHED THINGS OUT A BIT. THIS SYSTEM IS NOT NEARLY AS STRONG AS THE SYSTEM THAT MOVED THROUGH EARLIER IN THE WEEK. THE ISENTROPIC LIFT IS ONLY MARGINAL. THERE IS NOT MUCH FRONTOGENESIS. THE OMEGA INSTABILITY DOES INCREASE TO AROUND 10 BY 06Z SATURDAY. MOISTURE AVAILABLE IS LIMITED WITH PRECIPTABLE WATER VALUES OF 0.3 INCHES. THERE IS GOOD Q VECTOR CONVERGENCE FRIDAY NIGHT. DUE TO THIS WILL CONTINUE WITH THE 1 TO 3 INCHES OF SNOW PREVIOUS FORECAST HAD. MOST OF THESE INSTBILITY PARAMETERS DO MOVE EAST ON SATURDAY. WILL ONLY GO LIKELY DURING THE MORNING WITH ONLY A CHANCE OF SNOW IN THE AFTERNOON. AFTER THIS SYSTEM MOVES THROUGH THERE SHOULD BE A SLOW WARMING TREND. DUE TO THE AMOUNT OF SNOW PRESENTLY ON THE GROUND WITH AT LEAST A FRESH COVERING LIKELY ON SATURDAY HAVE LOWERED THE TEMPS A LITTLE. ANOTHER SYSTEM WILL MOVE THROUGH TN ON WEDNESDAY. AT THE PRESENT TIME THIS SYSTEM IS A LITTLE TOO FAR AWAY TO GIVE INDIANA MUCH PRECIPITATION. ONLY WENT A CHANCE OF SNOW DURING THE NIGHT AND A CHANCE OF RAIN DURING THE DAY MIDWEEK. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...CP SHORT TERM...SALLY LONG TERM...SH
Hazardous weather outlook, Feb 15, 3:21 AM EST, 17 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 321 AM EST THU FEB 15 2007 INZ021-028>031-035>049-051>057-060>065-067>072-160830- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 321 AM EST THU FEB 15 2007 /221 AM CST THU FEB 15 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. WIND CHILLS WILL BE IN THE ZERO TO 15 BELOW ZERO RANGE BOTH THIS MORNING AND AGAIN FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A FAST MOVING STORM SYSTEM WILL BRING LIGHT SNOW TO THE AREA LATE FRIDAY NIGHT INTO EARLY SATURDAY. SNOW ACCUMULATION OF 1 TO 3 INCHES APPEARS POSSIBLE AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) CO
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 2:10 PM EST | Snow Advisory | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 25 hr |
Nearby
Wind Chill Advisories in Indiana, 2007Every wind chill advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.